Alert archive / Florida / Special Weather Statements in 2019
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 13, 2019, 2:21 AM CDT for Escambia County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2019, 2:21 AM CDT (07:21 UTC)
- Expired
- Jul 13, 2019, 3:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
County Escambia County, FL
The radar
The Mobile radar (KMOB), 85 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.7
The text
As transmitted.
065
WWUS84 KMOB 130721
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
221 AM CDT Sat Jul 13 2019
ALZ262-264-266-FLZ201-202-130800-
Baldwin Coastal AL-Baldwin Central AL-Baldwin Inland AL-
Escambia Inland FL-Escambia Coastal FL-
221 AM CDT Sat Jul 13 2019
...A LINE OF SHOWERS AND A FEW THUNDERSTORMS CAPABLE OF PRODUCING
STRONG WIND GUSTS WILL AFFECT THE FOLLOWING COUNTIES...EAST CENTRAL
BALDWIN AND ESCAMBIA COUNTIES UNTIL 300 AM CDT...
At 220 AM CDT, the strong thunderstorms were located along a line
extending from 7 miles south of Bratt to 6 miles southwest of
Gonzalez to 4 miles southeast of Lillian, and moving north at 30 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
West Pensacola, Ensley, Warrington, Gonzalez, Lillian, Myrtle Grove,
Molino and Bratt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3032 8745 3034 8742 3040 8742 3043 8734
3046 8737 3047 8742 3042 8740 3036 8747
3037 8747 3099 8765 3100 8731 3074 8731
3071 8727 3040 8723 3037 8732 3037 8727
3032 8732
TIME...MOT...LOC 0720Z 164DEG 25KT 3086 8744 3053 8738 3036 8740
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 13, 12:33 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 13, 12:33 AM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1233 AM CDT Sat Jul 13 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
06Z issuance...Rain bands associated with Tropical Storm Barry
continue to move onshore through the TAF period. These bands will
bring locally lower cigs/vis, gusty winds, and heavy downpours to
the area. Outside of convection, mostly VFR/MVFR conditions
prevail with southeast winds around 15 to 20 knots (with frequent
higher gusts) along the coast and over southeast Mississippi.
Elsewhere, VFR conditions prevail with southeast winds around 10
to 15 knots. /49
&&
.PREV DISCUSSION... /issued 1013 PM CDT Fri Jul 12 2019/
DISCUSSION...See updated information for land areas below.
UPDATE...Removed Santa Rosa County in Florida as well as Escambia
and Clarke Counties in Alabama from the Flash Flood Watch. Current
trends and the forecast track of Barry indicate the higher
rainfall totals will occur west of these counties. Periods of
heavy rainfall remains possible over this region but rainfall
totals are not expected be enough to produce flash flooding.
However, ponding of water along roadways and minor flooding along
poor drainages in the heavier downpours remains possible through
Sunday afternoon. /08
PREV DISCUSSION... /issued 503 PM CDT Fri Jul 12 2019/
...IMPACTS FROM TROPICAL STORM BARRY UNCHANGED FOR AREA AND
EXPECTED TO CONTINUE THROUGH THE WEEKEND...
NEAR TERM /Now Through Saturday/...TS Barry (located about 40
miles south-southwest of Cocodrie, Louisiana at 4pm) will continue
in a northwest track through tonight, then begin to head north-
northeast over the Mississippi River Valley after he moves inland.
Bands of rain from Barry will continue to develop over the open Gulf
and move north across the area through Saturday. Training of cells
remains a possibility through the Near Term, with a Flash Flood
Watch remaining in effect. Greatest coverage of rain is expected to
shift closer to the coast overnight tonight, then westward to along
and west of the Alabama River Saturday as Barry moves inland. With
the closest approach of Barry to the forecast area being Saturday, a
bit stronger winds will affect the area, with a Wind Advisory
remaining in effect for Stone and George Counties in Mississippi and
most of Baldwin and Mobile Counties in Alabama as well as
immediate coastal areas of Escambia and Santa Rosa counties of
northwest Florida. Any further inland expansion of the Wind
Advisory will be dependent upon the strength of Barry as he moves
inland, but is not really expected at this time. Tornado threat
while present tonight, will be increasing on Saturday over
portions of our area as instability and stronger low level flow
brings a little better threat of tornadic circulations across
portions of southeast MS, far southwest AL, and toward portions of
the FL panhandle. The increased cloud cover and warm flow off
the Gulf will help to temper overnight cooling, with low
temperatures tonight expected to drop into the mid 70s along and
north of Highway 84, around 80 along the coast. Highs Saturday
will see a more west to east gradient, with greater rain coverage
closer to the center of Barry providing better cooling, less so
over eastern portions of the forecast area. Highs ranging from the
low 80s over Mississippi to upper 80s along the eastern border of
the forecast area are expected Saturday. 16/SAM
SHORT TERM /Saturday night Through Monday night/...A weakening
Tropical Storm Barry is expected to be lifting slowly northward
across Louisiana Saturday night and Sunday and deep tropical
moisture will continue to spread northward across our region. The
most favorable location for heavy rainfall will be across
southeast MS and adjacent southwest AL, where will keep
categorical (80-90%) PoPs in place through Sunday, down to good
chance and likely PoPs (around 60 percent) Sunday night and Monday
then continue trending downward to chance PoPs by Monday night.
Storm total rainfall amounts are still expected to be between 4-7
inches (with localized amounts up to around 12 inches in any
training rain bands that may set up). Total rainfall further east
over south central Alabama more in the 2 to 4 inch range (but
still possibly locally higher). A Flash Flood Watch remains in
effect through Sunday afternoon for the western and most of the
southern half of our forecast area, along with an Elevated Flood
Threat. A more limited threat of flooding should otherwise exist
across eastern portions of the area. The moderate to occasionally
strong gusty winds will diminish by Saturday night as the center
of Barry lifts further north into Arkansas, with a general light
southerly flow then expected through Monday night. The high rip
current risk and high surf will persist through Monday afternoon.
Minor coastal flooding will again be possible with the high tide
cycle on Sunday morning. There could also be a lingering tornado
threat into Sunday. 12/DS
LONG TERM /Tuesday Through Friday/...No significant changes. During
the mid and late part of next week it still appears that we will
trend more to our typical isolated to scattered summer time
convection pattern during the afternoon and early evening hours. The
high risk of rip currents may continue into at least Monday.
Hotter daytime high temperatures return next week as well as rains
end and fewer clouds expected. 12/DS
MARINE...TS Barry, located about 40 miles ssw of Cocodrie,
Louisiana at 4pm, will continue to move northwest tonight before
making landfall on the Louisiana coast Saturday morning, then
heading north over the Mississippi River. As Barry moves northwest,
then north through the weekend, winds will remain strong, especially
over the open Alabama Gulf waters where a Tropical Storm Warning
remains in effect. Winds and seas will begin to ease Sunday into
Monday, though remain southerly as a surface ridge builds west
over the northern Gulf. Winds will become light by late Monday.
Seas over Alabama coastal Gulf zones will be very high on
Saturday, up to 11-15 feet well offshore, then gradually subsiding
late in the weekend and into early next week. By early Tuesday
seas subside to around 1-3 feet. 16/DS
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through Sunday afternoon for ALZ051-052-
261>266.
Wind Advisory until 7 PM CDT this evening for ALZ263>266.
High Rip Current Risk through Monday evening for ALZ265-266.
High Surf Advisory until 1 PM CDT Sunday for ALZ265-266.
Coastal Flood Advisory until 1 PM CDT Sunday for ALZ263>266.
FL...Flash Flood Watch through Sunday afternoon for FLZ201-202.
Wind Advisory until 7 PM CDT this evening for FLZ202-204.
High Rip Current Risk through Monday evening for FLZ202-204-206.
High Surf Advisory until 1 PM CDT Sunday for FLZ202-204-206.
Coastal Flood Advisory until 1 PM CDT Sunday for FLZ202-204-206.
MS...Flash Flood Watch through Sunday afternoon for MSZ067-075-076-
078-079.
Wind Advisory until 7 PM CDT this evening for MSZ078-079.
GM...Small Craft Advisory until 1 PM CDT Sunday for GMZ630>634-655-
675.
Small Craft Advisory from 1 AM to 1 PM CDT Sunday for GMZ650-670.
Tropical Storm Warning for GMZ650-670.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Jul 13, 12:07 AM CDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 1207 AM CDT Sat Jul 13 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-140515- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 1207 AM CDT Sat Jul 13 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Tonight A Wind Advisory is in effect for portions of southeast Mississippi, portions of extreme southwest Alabama and portions of the western Florida panhandle. A High Rip Current Risk is in effect for coastal portions of Alabama and the western Florida panhandle. A Flash Flood Watch is in effect for southeast Mississippi, portions of southwest Alabama and portions of the western Florida panhandle. A Coastal Flood Advisory is in effect for coastal portions of Alabama and the western Florida panhandle. A High Surf Advisory is in effect for coastal portions of Alabama and the western Florida panhandle. A Limited Risk of flooding is in effect for portions of interior southwest Alabama, south central Alabama and portions of the western Florida panhandle. A brief tornado will be possible near the coast overnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Wind Advisory is in effect for portions of southeast Mississippi, portions of extreme southwest Alabama and portions of the western Florida panhandle through Saturday evening. A High Rip Current Risk is in effect for coastal portions of Alabama and the western Florida panhandle through Monday evening. A Flash Flood Watch is in effect for southeast Mississippi, portions of southwest Alabama and portions of the western Florida panhandle through Sunday afternoon. A Coastal Flood Advisory is in effect for coastal portions of Alabama and the western Florida panhandle through Sunday afternoon. A High Surf Advisory is in effect for coastal portions of Alabama and the western Florida panhandle through Sunday afternoon. A Limited Risk of flooding is in effect for portions of interior southwest Alabama, south central Alabama and portions of the western Florida panhandle through the weekend. .SPOTTER INFORMATION STATEMENT... Please go to weather.gov/mob for additional information. Activation of SkyWarn severe spotter networks is not expected through Thursday. GMZ630>636-650-655-670-675-140515- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1207 AM CDT Sat Jul 13 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight A Tropical Storm Warning is in effect for Alabama waters out 60 nm. A Small Craft Advisory is in effect for the western Florida waters out 60 nm, northern Mobile Bay, Perdido Bay, Pensacola Bay System, southern Mobile Bay, Mississippi Sound. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Tropical Storm Warning is in effect for the Alabama waters out 60 nm through Saturday night. A Small Craft Advisory will go into effect Sunday morning through Sunday afternoon. A Small Craft Advisory is in effect for the western Florida waters out 60 nm, northern Mobile Bay, Perdido Bay, Pensacola Bay System, southern Mobile Bay, Mississippi Sound through Sunday afternoon.
In the hours before
Special weather statement, Jul 13, 12:35 AM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
1235 AM CDT Sat Jul 13 2019
ALZ264-266-FLZ201-202-130630-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Escambia Coastal FL-
1235 AM CDT Sat Jul 13 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN BALDWIN AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL 130 AM
CDT...
At 1235 AM CDT, the strong thunderstorm was located 7 miles south of
Gulf Shores, moving north at 35 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
West Pensacola, Daphne, Warrington, Fairhope, Foley, Orange Beach,
Robertsdale, Point Clear, Loxley, Lillian, Myrtle Grove, Magnolia
Springs, Bon Secour, Summerdale, Silverhill, Perdido Beach and
Elberta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Waterspouts can move onshore and impact beaches before dissipating.
Furniture that isn't well anchored may become airborne and pose a
dangerous threat to beachgoers. Seek shelter if you see a waterspout
moving towards shore.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3023 8796 3024 8796 3026 8794 3026 8778
3030 8773 3036 8783 3041 8782 3038 8784
3041 8791 3048 8794 3062 8791 3072 8733
3039 8726 3037 8732 3037 8727 3032 8724
3034 8731 3032 8732 3032 8734 3025 8766
TIME...MOT...LOC 0535Z 164DEG 31KT 3014 8770Local storm report, Jul 13, 1:00 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
100 AM CDT SAT JUL 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 AM MARINE TSTM WIND 2 SW GULF SHORES 30.25N 87.72W
07/13/2019 M39 MPH BALDWIN AL MESONET
MESONET STATION DW2229 IN GULF SHORES, AL
MEASURED A MARINE THUNDERSTORM WIND GUST OF
39MPH.
&&
MHSpecial weather statement, Jul 13, 1:24 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service Mobile AL
124 AM CDT Sat Jul 13 2019
ALZ262-264-266-FLZ201>203-130715-
Baldwin Coastal AL-Baldwin Central AL-Baldwin Inland AL-
Escambia Inland FL-Escambia Coastal FL-Santa Rosa Inland FL-
124 AM CDT Sat Jul 13 2019
...A LINE OF GUSTY SHOWERS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL BALDWIN...WEST CENTRAL SANTA ROSA AND ESCAMBIA
COUNTIES UNTIL 215 AM CDT...
At 123 AM CDT, the showers were located along a line extending from
Loxley to 7 miles east of Robertsdale to 8 miles west of Gonzalez to
5 miles northeast of Lillian, and moving north at 40 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Pensacola, Brent, West Pensacola, Ensley, Warrington, Gonzalez, Bay
Minette, Goulding, Robertsdale, Century, Flomaton, Loxley, Myrtle
Grove, Stapleton, Molino, Summerdale, Silverhill and Bratt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3030 8744 3043 8734 3046 8737 3047 8742
3040 8746 3056 8790 3099 8784 3100 8725
3074 8731 3055 8722 3041 8720 3038 8726
3037 8732 3037 8726 3033 8729 3033 8730
3034 8731 3032 8732
TIME...MOT...LOC 0623Z 193DEG 34KT 3064 8775 3055 8758 3059 8744 3048
8738Special weather statement, Jul 13, 2:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
221 AM CDT Sat Jul 13 2019
ALZ262-264-266-FLZ201-202-130800-
Baldwin Coastal AL-Baldwin Central AL-Baldwin Inland AL-
Escambia Inland FL-Escambia Coastal FL-
221 AM CDT Sat Jul 13 2019
...A LINE OF SHOWERS AND A FEW THUNDERSTORMS CAPABLE OF PRODUCING
STRONG WIND GUSTS WILL AFFECT THE FOLLOWING COUNTIES...EAST CENTRAL
BALDWIN AND ESCAMBIA COUNTIES UNTIL 300 AM CDT...
At 220 AM CDT, the strong thunderstorms were located along a line
extending from 7 miles south of Bratt to 6 miles southwest of
Gonzalez to 4 miles southeast of Lillian, and moving north at 30 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
West Pensacola, Ensley, Warrington, Gonzalez, Lillian, Myrtle Grove,
Molino and Bratt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3032 8745 3034 8742 3040 8742 3043 8734
3046 8737 3047 8742 3042 8740 3036 8747
3037 8747 3099 8765 3100 8731 3074 8731
3071 8727 3040 8723 3037 8732 3037 8727
3032 8732
TIME...MOT...LOC 0720Z 164DEG 25KT 3086 8744 3053 8738 3036 8740The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:00 PM CDT | Special Marine Warning | MOB | 45 min | |
| Jul 12, 7:02 PM CDT | Special Weather Statement | MOB | Mobile | 43 min |
| Jul 12, 7:05 PM CDT | Special Marine Warning | MOB | 25 min | |
| Jul 12, 7:21 PM CDT | Special Marine Warning | MOB | 24 min | |
| Jul 12, 7:44 PM CDT | Special Marine Warning | MOB | 31 min | |
| Jul 12, 9:14 PM CDT | River Flood Warning | MOB | Mobile | 39 hr |
| Jul 12, 9:33 PM CDT | Special Marine Warning | MOB | 12 min | |
| Jul 12, 10:39 PM CDT | Special Marine Warning | MOB | 51 min | |
| Jul 13, 12:37 AM CDT | Special Marine Warning | MOB | 53 min | |
| Jul 13, 12:43 AM CDT | Special Marine Warning | MOB | 47 min | |
| Jul 13, 1:24 AM CDT | Special Weather Statement | MOB | Baldwin | 51 min |
| Jul 13, 2:10 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Jul 13, 2:39 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Jul 13, 2:43 AM CDT | Special Weather Statement | MOB | Mobile | 47 min |
| Jul 13, 3:18 AM CDT | Special Weather Statement | MOB | Mobile | 42 min |
| Jul 13, 4:03 AM CDT | Special Weather Statement | MOB | Baldwin | 42 min |
| Jul 13, 4:06 AM CDT | Special Marine Warning | MOB | 84 min | |
| Jul 13, 4:45 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Jul 13, 6:36 AM CDT | Special Weather Statement | MOB | Mobile | 39 min |
| Jul 13, 6:43 AM CDT | Special Weather Statement | MOB | Baldwin | 47 min |
| Jul 13, 6:45 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Jul 13, 6:52 AM CDT | Special Weather Statement | MOB | Baldwin | 38 min |
| Jul 13, 7:00 AM CDT | Special Weather Statement | MOB | Mobile | 45 min |
| Jul 13, 7:15 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 30 min |
| Jul 13, 8:46 AM CDT | Special Marine Warning | MOB | 119 min | |
| Jul 13, 12:36 PM CDT | Flash Flood Warning | MOB | Baldwin, Escambia, Mobile | 6 hr |
| Jul 13, 12:56 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 33 min |
| Jul 13, 12:58 PM CDT | Special Marine Warning | MOB | 92 min | |
| Jul 13, 1:38 PM CDT | Tornado Warning | MOB | Escambia | 67 min |
| Jul 13, 2:02 PM CDT | Tornado Warning | MOB | Conecuh, Escambia, Monroe | 35 min |
| Jul 13, 2:48 PM CDT | Special Weather Statement | MOB | Mobile | 42 min |
| Jul 13, 2:54 PM CDT | Special Marine Warning | MOB | 96 min | |
| Jul 13, 3:14 PM CDT | River Flood Warning | MOB | Baldwin | 19 hr |
| Jul 13, 3:15 PM CDT | Special Marine Warning | MOB | 2 hr | |
| Jul 13, 5:15 PM CDT | Areal Flood Warning | MOB | Baldwin, Clarke, Escambia, Mobile, Washington | 15 hr |
| Jul 13, 5:15 PM CDT | Special Marine Warning | MOB | 90 min | |
| Jul 13, 6:44 PM CDT | Special Weather Statement | MOB | Mobile | 16 min |
| Jul 13, 12:35 AM CDT | Special Weather Statement | MOB | Escambia | 55 min |
Nearby
Special Weather Statements in Florida, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.